Jack P. Chen, MD; Robert L. Braham, MD; Kathleen E. Squires, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: Although severe serum glucose disturbances have been associated with administration of intravenous pentamidine, diabetes has never been reported with aerosolized administration. We report a case of frank diabetes mellitus in a patient after three monthly treatments with aerosolized pentamidine.
A 28-year-old Hispanic man, who was positive for human immunodeficiency virus and formerly abused alcohol and intravenous drugs, was hospitalized with polydypsia and polyuria. Three months before admission, he had begun treatments with aerosolized pentamidine isethionate, 300 mg monthly. Since then, asymptomatic episodes of mild hyperglycemia had been noted and were treated with dietary restriction. He had no
Chen JP, Braham RL, Squires KE. Diabetes after Aerosolized Pentamidine. Ann Intern Med. 1991;114:913–914. doi: https://doi.org/10.7326/0003-4819-114-10-913_2
Download citation file:
Published: Ann Intern Med. 1991;114(10):913-914.
Cardiology, Coronary Risk Factors, Diabetes, Endocrine and Metabolism.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use